Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 591, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 21, 2001, 6:37 PM CDT for Washington County, Mississippi. It was in force for 8 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 21, 2001, 6:37 PM CDT (23:37 UTC)
- Expired
- Jul 21, 2001, 6:45 PM CDT
- In force
- 8 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Washington County, MS
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 11.6 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 654 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 925 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KJAN 212338
SVRJAN
MSC151-212345-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
637 PM CDT SAT JUL 21 2001
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WASHINGTON COUNTY IN NORTHWEST MISSISSIPPI
* UNTIL 645 PM CDT
* AT 637 PM CDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM OVER
WASHINGTON COUNTY NEAR GREENVILLE...MOVING SOUTHWEST AROUND 20 MPH.
q
WINDS UP TO 60 MPH ARE LIKELY WITH THIS STORM.
LAT...LON 3347 9097 3346 9094 3333 9101 3327 9110
3323 9109What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 1:55 PM CDT, 4 hours 42 minutes earlier.
Area forecast discussion, Jul 21, 1:55 PM CDT, 4 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 155 PM CDT SAT JUL 21 2001 ON WATER VAPOR IMAGERY FLAT UPPER RIDGE CONTINUED OVER THE LOWER MISSISSIPPI VALLEY. A SERIES OF SHORT WAVES WERE MOVING SOUTHWARD OVER THE REGION FROM THE NORTH...WHICH WAS TRIGGERING CONVECTION OVER THE EASTERN HALF OF THE REGION. IN THE LOW LEVELS AN 850 MB EAST-WEST TROF EXTENDED OVER THE REGION. A SURFACE INVERTED TROF WAS NOTED OVER THE EASTERN SECTION...FROM YESTERDAYS CONVECTIVE ACTIVITY OVER ALABAMA. PRECIPITABLE WATER WAS RUNNING AROUND 1.75 TO 2.75 INCHES WITH DEWPOINTS IN THE MIDDLE 70S. LOOKING AT THE SHORT TERM....SCATTERED AFTERNOON CONVECTION WILL END BEFORE MIDNIGHT WITH LOSS OF DAYTIME HEATING AND DIMINISHING SURFACE BOUNDARY. MID/UPPER RIDGE WILL GRADUALLY REBUILD ACROSS THE REGION ON SUNDAY...EPECIALLY ON MONDAY...MOVING THE STRONGER SHORT WAVES EAST OF THE REGION. THE AVN MODEL SEEMED TO BE A LITTLE SLOW IN THE REBUILDING OF THE UPPER RIDGE AND THUS BRINGS IN HIGHER QPF AMOUNTS OVER THE WEST HALF ON SUNDAY AND MONDAY...WHICH WAS DISCARDED. WARMER DRYER AIR ALOFT WILL MOVE BACK INTO THE REGION FOR SUNDAY AND MONDAY...AS LAPSE RATES WILL DECREASE...ALLOWING FOR ONLY ISOLATED TO WIDELY SCATTERED CONVECTIVE ACTIVITY. EASTERLY SURFACE WINDS FOR SUNDAY AND MONDAY WILL CUT OFF SEABREEZE POTENTIAL FROM THE SOUTH AND DRY OUT THE AIRMASS SOME. PRECIPITABLE WATER WILL GO FROM AROUND 2 INCHES TO AROUND 1.5 INCHES BY MONDAY. GUIDANCE LOOKS TO BE A LITTLE COOL FOR DAYTIME TEMPS IN SOME AREAS...BUT WILL FAVOR MIDDLE 90S OVER THE WEST HALF AND LOW TO MIDDLE 90S EAST FOR SUNDAY. ON MONDAY MIDDLE TO UPPER 90S WEST HALF AND MIDDLE 90S EAST HALF AS THE MID/UPPER RIDGE ANCHORS ONTO THE REGION. NIGHTTIME LOWS APPEAR TO BE ON TRACK. WILL PUT IN SUNDAY HEAT INDICES OF 105 TO 110 IN NORTHEAST LOUISIANA...SOUTHEAST ARKANSAS AND THE NORTHWEST DELTA AND AROUND 105 ELSEWHERE. EXTENDED FORECAST...TUESDAY THROUGH SATURDAY... MEDIUM RANGE MODELS SHOW THE RIDGE PULSING UP AND DOWN DURING THE PERIOD...WHILE MAINTAINING IT PRESENCE. MRF DOES SHOW A CYCLONIC SHEAR AXIS AFFECTING THE REGION FOR MIDWEEK AND A SHORT WAVE COMING INTO THE REGION BY FRIDAY AND SATURDAY. THIS WILL OCCUR BEFORE THE UPPER RIDGE WEAKENS AND A TROF DEEPENS OVER THE MISSISSIPPI VALLEY. SO WITH SOUTHERLY INFLOW OVER THE REGION THROUGH THE PERIOD WILL CONTINUE CHANCES OF AFTERNOON CONVECTION. POP WISE THE AVN MODEL IS TOO HIGH FOR SUNDAY IN THE SOUTHWEST AND PORTIONS OF THE WEST. WILL GO WITH LOW POPS FOR THE REGION. PRELIM NUMBERS: JAN 74/96/73/96/74 3211 MEI 72/94/72/96/73 3211 .JAN... MS...NONE. LA...NONE. AR...NONE. 17
In the hours before
Special weather statement, Jul 21, 3:14 PM CDT, 3 hours 23 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 221200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 314 PM CDT SAT JUL 21 2001 ...THUNDERSTORMS... ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH MID EVENING GENERALLY ALONG AND SOUTHWEST OF A GREENWOOD, TO PICKENS,TO JACKSON,TO LAUREL AND HATTIESBURG LINE. THIS INCLUDES MOST OF WEST-CENTRAL AND SOUTHERN MISSISSIPPI AS WELL AS EXTREME SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA. THE MAIN THREAT WILL BE STRAIGHTLINE WINDS UPWARDS TO 60 MPH. NORTHEAST OF THIS OF THIS LINE, WIDELY SCATTERED THUNDERSTORMS ARE STILL POSSIBLE. HOWEVER, PREVIOUS STORMS HAVE STABILIZED THE ATMOSPHERE SOMEWHAT AND ANY ADDITIONAL STORMS THROUGH THIS EVENING ARE NOT EXPECTED TO BE SEVERE. A SURFACE, OUTFLOW BOUNDARY WILL CONTINUE TO SLOWLY EAST SOUTHWESTWARD ACROSS PORTIONS OF CENTRAL AND SOUTHERN MISSISSIPPI THROUGH THIS EVENING. THE AIRMASS AHEAD OF THIS BOUNDARY IS VERY MOIST AND UNSTABLE. SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE ALONG THIS BOUNDARY UNTIL AFTER SUNSET, AT WHICH TIME THE LOSS OF DAYTIME HEATING SHOULD RESULT IN A DIMINISHING TREND OF ANY STORMS. EMERGENCY MANAGEMENT PERSONNEL AND SPOTTERS SHOULD NOT BE REQUIRED THE REMAINDER OF THIS AFTERNOON OR THIS EVENING. ...FLOODING... LOCALIZED HEAVY RAINFALL AMOUNTS OF 1 TO 2 INCHES IS POSSIBLE FROM NEAR GREENWOOD, TO JACKSON, TO COLUMBIA AND HATTIESBURG. SCATTERED STORMS THROUGH THIS EVENING WILL HAVE THE POTENTIAL TO PRODUCE BRIEF, VERY HEAVY RAINFALL WHICH COULD RESULT IN LOCALIZED URBAN STREET OR SMALL STREAM FLOODING. ...SEASONAL THREATS... AFTERNOON TEMPERATURES IN THE 90S CONTINUE THROUGH THE LATER HALF OF THIS AFTERNOON INTO EARLY THIS EVENING WITH HEAT INDICES OF AROUND 105 DEGREES EXPECTED. HEAT INDICES IN THE MISSISSIPPI DELTA REGION WILL CONTINE TO BE CLOSE TO 110 DEGREES THE REMAINDER OF THIS AFTERNOON. THOSE THAT WILL BE OUTSIDE DURING THESE CONDITIONS ARE ENCOURAGED TO TAKE FREQUENT BREAKS IN THE SHADE OR INDOORS AND DRINK PLENTY OF WATER. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Local storm report, Jul 21, 3:23 PM CDT, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
323 PM CDT SAT JUL 21 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0230 PM POLKVILLE MS WIND DAMAGE
07/21/01 SMITH S.O. REPORTED TREES
DOWN.
0255 PM 1 S RALEIGH MS WIND DAMAGE
07/21/01 SMITH S.O. REPORTED TREES
DOWN.Special weather statement, Jul 21, 3:27 PM CDT, 3 hours 10 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 221200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 327 PM CDT SAT JUL 21 2001 ...THUNDERSTORMS... ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH MID EVENING GENERALLY ALONG AND SOUTHWEST OF A GREENWOOD, TO PICKENS,TO JACKSON,TO LAUREL AND HATTIESBURG LINE. THIS INCLUDES MOST OF WEST-CENTRAL AND SOUTHERN MISSISSIPPI AS WELL AS EXTREME SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA. THE MAIN THREAT WILL BE STRAIGHTLINE WINDS UPWARDS TO 60 MPH. NORTHEAST OF THIS OF THIS LINE, WIDELY SCATTERED THUNDERSTORMS ARE STILL POSSIBLE. HOWEVER, PREVIOUS STORMS HAVE STABILIZED THE ATMOSPHERE SOMEWHAT AND ANY ADDITIONAL STORMS THROUGH THIS EVENING ARE NOT EXPECTED TO BE SEVERE. A SURFACE, OUTFLOW BOUNDARY WILL CONTINUE TO MOVE SLOWLY SOUTHWESTWARD ACROSS PORTIONS OF CENTRAL AND SOUTHERN MISSISSIPPI TOWARDS NORTHEAST LOUSIIANA AND EXTREME SOUTHEAST ARKANASAS THROUGH THIS EVENING. THE AIRMASS AHEAD OF THIS BOUNDARY IS VERY MOIST AND UNSTABLE. SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE ALONG THIS BOUNDARY UNTIL AFTER SUNSET, AT WHICH TIME THE LOSS OF DAYTIME HEATING SHOULD RESULT IN A DIMINISHING TREND OF ANY STORMS. EMERGENCY MANAGEMENT PERSONNEL AND SPOTTERS SHOULD NOT BE REQUIRED THE REMAINDER OF THIS AFTERNOON OR THIS EVENING. ...FLOODING... LOCALIZED HEAVY RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE FROM NEAR GREENWOOD, TO JACKSON, TO COLUMBIA AND HATTIESBURG. SCATTERED STORMS THROUGH THIS EVENING WILL HAVE THE POTENTIAL TO PRODUCE BRIEF, VERY HEAVY RAINFALL WHICH COULD RESULT IN LOCALIZED URBAN STREET AND SMALL STREAM FLOODING. ...SEASONAL THREATS... AFTERNOON TEMPERATURES IN THE 90S WILL CONTINUE THROUGH THE LATER HALF OF THIS AFTERNOON INTO EARLY THIS EVENING WITH HEAT INDICES OF AROUND 105 DEGREES EXPECTED. HEAT INDICES IN THE MISSISSIPPI DELTA REGION WILL CONTINUE TO BE CLOSE TO 110 DEGREES THE REMAINDER OF THIS AFTERNOON. THOSE THAT WILL BE OUTSIDE DURING THESE CONDITIONS ARE ENCOURAGED TO TAKE FREQUENT BREAKS IN THE SHADE OR INDOORS AND DRINK PLENTY OF WATER. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 2:08 PM CDT | Severe Thunderstorm Warning | JAN | Scott, Smith | 37 min |
| Jul 21, 2:47 PM CDT | Severe Thunderstorm Warning | JAN | Smith | 28 min |
| Jul 21, 3:30 PM CDT | Severe Thunderstorm Warning | JAN | Webster | 30 min |
| Jul 21, 5:04 PM CDT | Severe Thunderstorm Warning | JAN | Copiah | 26 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.